|What Should I do?
Feb 21, 2005
Based on tests, it appears my HCV is in the "acute" phase. My doctor feels if we begin treatment, due to its being in the acute phase, we have a great shot at eliminating the virus. Of course, I want to do what is necessary to survive. I am very scared of the treatment though. The things I am hearing make me wonder if the treatment itself will not kill me. Is it true I will feel like I have the flu every day?
| Response from Dr. McGovern
Although interferon does have potential side effects, not everyone experiences those side effects. The vast majority experience fatigue. Less than half experience flu-like symptoms. Even if they do, these symptoms usually go away after a few weeks. Some of my patients have almost no symptoms.
The only way to know is to try it. I would give it a 12 week trial. At that point you will have a sense of what your side effects are and then you will also know if the treatment is working.
The other advantage to doing it early in acute hepatitis C is that your chance of response is exceedingly high. The other issue is that you will only need 6 months of treatment.
I would personally encourage you to go on therapy. As long as you have proper monitoring and help with your side effects with your physician, you will most likely do okay. I have very few patients who have stopped interferon due to side effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.